CSN Login
Members Online: 1

You are here

lack of support

RITZ56
Posts: 2
Joined: Sep 2010

my husband is getting treated with r chop for his lymphoma. i am getting annoyed with the lack of support from family and friends, any suggestions?

COBRA666's picture
COBRA666
Posts: 2413
Joined: May 2010

In what way do you mean there is a lack of support? John

vinny59's picture
vinny59
Posts: 1032
Joined: Nov 2006

It sucks to say but a lot of people have trouble dealing with your disease, they don't no what to say, or feel uncomfortable near you, tell your husband it is normal. There are places like Gilda's Club were you can both go and discuss anything...... Good Luck Vinny

truckingalong
Posts: 444
Joined: Aug 2010

I can understand how you are feeling. It makes you feel separated from these guys who don't have a clue what your hubby is going through. I think this requires education on everyone's part. Also, like me, this forced me to take a different look on life, people and relationships. I found that relationships do become more meaningful now that I am "one of them" and relate to those who understand me but look out for those who can relate to me. It takes time for others to reach out for each of you... I focus only on those who I think can learn from me - who has energy and time for this. I also learned that I have to be more clear and expressive about my feelings, needs and thoughts and even ask for favors but in a way that they are willing to give me what I need. Is there any specific expectations you like from others in helping you? Hope this helps!

Hope for the best,
Liz

allmost60's picture
allmost60
Posts: 3184
Joined: Jul 2010

Tell us what you need and we will be your support system. Say whats on your mind...the good the bad and the ugly. The cancer center where your husband goes should be able to guide you towards a cancer suport group. We are here for you all the time. Hang in there..Sue

forme's picture
forme
Posts: 1162
Joined: Aug 2010

Hi Sue,
How is your first day after your first chemo going. I hope that it treating you fine.. Been thinking about you and hoping that you are able to rest. Pred really does make it a challenge. Keep drinking those liquids too.
Just thinking about you...
Lisha

allmost60's picture
allmost60
Posts: 3184
Joined: Jul 2010

Hi Lisha...
Had a few creepy moments late into the evening last night, but nothing too bad. I fell asleep in my recliner about 1:00 a.m and slept until 7:00 a.m. Not too bad with the prednisone in me. Got up and made myself breakfast, took my pills,(went poo)YIPPEE...which took the bloating out of my tummy and so far so good. I'm not tired, but I'm not hyper either...kind of in between. The prednisone isn't making me twitchy, but I definetely know it's in there lurking...ha! I don't hurt anywhere or ache and I'm drinking 4oz of water every half hour constantly flushing my kidney. Temp is staying right at 98.8 so I'm not concerned. Face is still flushing, but I keep a cool rag on it and lotion it down good. My port is just fine...bruised a little, but I don't even knowtice it's there until I go to fan my chest from a hot flash. Ya know...all in all I'm doin good. We will see how I feel after my last dose of prednisone on Sunday. Monday may be a whole new bag of tricks...ha! Don't worry..I'll be posting...this group is my life line! Thanks for asking Lisha...let me know how everything is going for you.
Love...Sue

dixiegirl's picture
dixiegirl
Posts: 1043
Joined: Apr 2006

Sleep? The first night? You are kicking butt lady! I wouldn't go to bed till around 4:30 am and then had to turn around and get up and take the next one lol.

Sounds like you are doing wonderful, but that much water every 30 minutes may be a little much on one kidney. What'd your doc say about that? Have they given you any special guidelines since your body's function is compromised with just one?

Hope everything stays on the right track for you :)

Love,
Beth

allmost60's picture
allmost60
Posts: 3184
Joined: Jul 2010

Hi Beth,
The chemo nurse said to drink at least 2 qrts of water a day for the first 3 days after treatment. Also said to empty my bladder as often as possible throuhout the day and "completely" empty it before going to sleep. I feel like all I'm doing is drinking water and peeing. I'll call the chemo nurse tomorrow and see if I'm drinking too much water. Thanks for asking. Love...Sue

P.S. I take 1 Xanax (0.5mg) an hour before bedtime and it seems to be doing the trick with the prednisone not keeping me awake...at least thats how it worked last night...keeping fingers crossed for tonight!

COBRA666's picture
COBRA666
Posts: 2413
Joined: May 2010

Sue,
I hope you can keep it up. I felt great my 1st and 2nd days. The 3rd day I thought a bus ran over me. I slept great the 1st night too. The benedryl saw to that. Day 2 I was up most of the night. Hope you do better with your sleeping than I did. John

allmost60's picture
allmost60
Posts: 3184
Joined: Jul 2010

Hi John,
Well...tomorrow will be day 3, so I'll be on the look-out for that bus. I'm hoping it won't stop at my house...ha! I sure appreciate all of the feed back because it sure helps eliminating fear of the un-known. If the bus should stop, then I'll half way be expecting it instead of being blind sided...ya know? I'm having a little shortness of breath this afternoon. Maybe thats a sign to sit my butt down for awhile...ya think? I'll keep you posted. When do you get another treatment?
Sue

forme's picture
forme
Posts: 1162
Joined: Aug 2010

Hi Sue,
Glad to hear your doing great. I had the flushing really bad last week. My face and neck were burning hot and bright red. I felt horrible. Even had a slight fever ( might not be related) The second day was better, and by the third day I was back to myself again. That was the first time I had reacted to pred. I have had it plenty of times with no reaction. So, I guess it just depends on who and when and if. I hope that your reactions only get better.
I am still sorting out the lymphoma, but have rads planned for fall for the recurrent thyroid ca. Life is full of surprise...
Hang in there. Drink your fluids and rest..
Oh yeah, keep taking the nausea meds, they will help. Love the Zofran, it's the best. LOL
Lisha

GalacDad's picture
GalacDad
Posts: 40
Joined: Aug 2010

Ritz56,
Sorry to hear about the lack of support. Some of this comes from fear of the 'Big C', some comes from them not knowing what to say or do.
I took my family a small while to come to grips with everything, work was a totally differnt issue. My supervisor did'nt want me telling anyone in the shop and he kept acting like nothing was wrong. Even when I showed up missing all my hair! Think he thought I was the boogey man. That's ok, I played it up, pushed my joking about it as far I as good. Knew it drove him crazy.
I quess the best is to let everything play out, with the support. You can force them into a support situation. This is a very tough time for your family, but this will show you who your true friends are. Try and find a local support qroup, they are very close knit and always ready to help people heading in to this.
Keep us updated
Dave

Subscribe to Comments for "lack of support"